High Intraocular pressure and Prednisolone

 

 

Submitted by Anonymous (not verified) on Fri, 06/06/2014 - 10:20
Country
United States
Age
56
Gender
Male
Did you perform any surgery for the eyes?
No
Do you suffer from pre-existing illnesses in the eye?
No
Do you suffer from any diseases in the body?
No
Do you use any eye drops?
No
Do you use any eye drops?
No

Question

 

 

Hi,

I had a elevated Intraocular Pressure that was concerning to the eye doctor and am going back in in two weeks for further testing.

Of course, after reading on the internet, I read that steroids can affect eye pressure. I had been taking a 5 day course of prednisone that finished on Monday (my appt was today, Wed).

I didn't say anything about being on it due to the fact that they only asked about current drugs and it just didn't occur to me.

Could the prednisone be what affected my eye pressure for just a short term?

Thanks

 

Answer

Thanks for your Question

 

 

Prednisolone can cause elevation in intraocular pressure but mainly through the form of eye drops more through the form of oral or blood especially in people who are steroid responders.

Most of the time it is temporary and the intraocular pressure will return to normal within days to few weeks.

 

More Questions